Alert archive / Connecticut / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 16, NWS New York, NY

June 17, 20134 counties in Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jun 17, 2013, 6:44 PM EDT for 4 counties in Connecticut. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2013, 6:44 PM EDT (22:44 UTC)
Expired
Jun 17, 2013, 7:45 PM EDT
In force
61 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT

The radar

The Brookhaven radar (KOKX), 67 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 7:00 PM EDTTSTM WND DMGHamden, CTLIMBS AND BRANCHES DOWN ACROSS TOWN. SCATTERED POWER OUTAGES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 1:14 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WUUS51 KOKX 172244
SVROKX
CTC001-007-009-011-172345-
/O.NEW.KOKX.SV.W.0016.130617T2244Z-130617T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
644 PM EDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
  MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
  SOUTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
  NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 745 PM EDT...

* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NORWICH TO 6 MILES WEST OF
  TRUMBULL...OR ALONG A LINE EXTENDING FROM NORWICH TO 7 MILES
  NORTHWEST OF BRIDGEPORT...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ORANGE...NORTH BRANDFORD...CHESTER...NORTH MADISON...MILFORD...
  NORTH LYME...STRATFORD...KILLINGWORTH...VOLUNTOWN...BRANFORD...
  GALES FERRY...LEDYARD CENTER...GUILFORD...CLINTON...WESTBROOK...OLD
  LYME...OLD SAYBROOK...WATERFORD...NEW LONDON...GROTON AND MYSTIC

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

LAT...LON 4142 7179 4140 7184 4134 7182 4132 7188
      4133 7188 4129 7211 4132 7219 4128 7220
      4125 7238 4127 7245 4125 7254 4125 7291
      4128 7292 4114 7310 4116 7320 4113 7324
      4128 7345 4161 7212 4164 7195 4164 7178
TIME...MOT...LOC 2245Z 291DEG 22KT 4154 7200 4122 7327

$$

JM
2 follow-up statements
855 
WWUS51 KOKX 172309
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
709 PM EDT MON JUN 17 2013

CTC001-172318-
/O.CAN.KOKX.SV.W.0016.000000T0000Z-130617T2345Z/
FAIRFIELD CT-
709 PM EDT MON JUN 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR FAIRFIELD COUNTY IS
CANCELLED...

THE THUNDERSTORMS HAVE WEAKENED AND ARE MAINLY TO THE EAST OF THIS 
AREA.

LAT...LON 4131 7297 4152 7205 4150 7179 4142 7179
      4140 7184 4134 7182 4132 7188 4133 7188
      4129 7211 4132 7219 4128 7220 4125 7238
      4127 7245 4125 7254 4125 7291 4128 7292
TIME...MOT...LOC 2308Z 291DEG 22KT 4149 7183 4117 7309

$$

CTC007-009-011-172345-
/O.CON.KOKX.SV.W.0016.000000T0000Z-130617T2345Z/
NEW LONDON CT-NEW HAVEN CT-MIDDLESEX CT-
709 PM EDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR MIDDLESEX...SOUTHEASTERN NEW HAVEN AND SOUTHERN NEW LONDON
COUNTIES...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORTH STONINGTON TO 13 MILES SOUTHWEST OF NEW HAVEN...
OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF MYSTIC TO
MILFORD...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MADISON...CLINTON...WESTBROOK...OLD LYME...OLD SAYBROOK...SAYBROOK
MANOR...WATERFORD...NEW LONDON...NIANTIC...GROTON...FENWICK...
POQUONOCK BRIDGE AND PAWCATUCK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT.

&&

LAT...LON 4131 7297 4152 7205 4150 7179 4142 7179
      4140 7184 4134 7182 4132 7188 4133 7188
      4129 7211 4132 7219 4128 7220 4125 7238
      4127 7245 4125 7254 4125 7291 4128 7292
TIME...MOT...LOC 2308Z 291DEG 22KT 4149 7183 4117 7309

$$

JM
065 
WWUS51 KOKX 172327
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
727 PM EDT MON JUN 17 2013

CTC007-009-011-172336-
/O.CAN.KOKX.SV.W.0016.000000T0000Z-130617T2345Z/
NEW LONDON CT-NEW HAVEN CT-MIDDLESEX CT-
727 PM EDT MON JUN 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR MIDDLESEX...SOUTHEASTERN NEW
HAVEN AND SOUTHERN NEW LONDON COUNTIES IS CANCELLED...

THE LINE OF THUNDERSTORMS HAS DECREASED IN COVERAGE AND HAS WEAKENED 
OVERALL TO BELOW SEVERE CRITERIA. THE WEAKENED LINE IS NOW MOSTLY 
OFFSHORE.

LAT...LON 4131 7297 4152 7205 4150 7179 4142 7179
      4140 7184 4134 7182 4132 7188 4133 7188
      4129 7211 4132 7219 4128 7220 4125 7238
      4127 7245 4125 7254 4125 7291 4128 7292
TIME...MOT...LOC 2326Z 291DEG 22KT 4145 7169 4113 7295

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:41 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 17, 6:41 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
641 PM EDT MON JUN 17 2013

.SYNOPSIS...
A COLD FRONT MOVING INTO THE REGION BECOMES NEARLY STATIONARY
ACROSS THE AREA INTO TUESDAY. THE COLD FRONT PUSHES SOUTHEAST OF
THE REGION TUESDAY NIGHT...WITH A WEAK WAVE OF LOW PRESSURE
PASSING SOUTH ON WEDNESDAY. HIGH PRESSURE BUILDS OVER THE AREA FOR
THE MIDDLE TO THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9PM FOR MOST OF
SOUTHERN CONNECTICUT.

WITH THE BULK OF THE THUNDERSTORMS FOCUSED ON SOUTHERN CT...WILL
GO AHEAD AND CANCEL THE SEVERE THUNDERSTORM WATCH UP FOR THE LOWER
HUDSON VALLEY AND SOUTHWEST CT. ONCE THROUGH CT...MOST OF THE
STORMS HAVE ENCOUNTERED THE MARINE LAYER...WHICH HAS LED TO STORMS
DIMINISHING IN INTENSITY. MAIN THREAT FROM STORMS WILL BE FROM
DAMAGING WINDS.

AFTER 03 UTC...MOST OF THE SHOWERS/STORM ACTIVITY WILL DISSIPATE
WITH LOSS OF DAYTIME HEATING/INSTABILITY. PARTLY TO MOSTLY CLOUDY
SKY CONDITIONS EXPECTED FOR THE REMAINDER OF THE NIGHT. THE
CONVECTION MAY BRING A WIND SHIFT WITH NW WINDS...BUT SOME
UNCERTAINTY IN HOW FAR SOUTH THIS BOUNDARY MOVES. FOR LOW
TEMPERATURES...A MAV/MET BLEND USED WHICH YIELDS READINGS IN THE
UPPER 50S AND LOWER 60S EXCEPT HIGHER IN NEW YORK CITY.

THERE IS A MODERATE RISK OF RIP CURRENTS INTO THIS EVENING.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/...
NORTHERN STREAM TROUGH AXIS MOVES INTO THE REGION ON TUESDAY. THIS
COUPLED WITH A STALLED BOUNDARY IN THE AREA WILL PRODUCE MORE
SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND
EARLY EVENING.

THERE ARE STILL SOME DISCREPANCIES WITH THE LATEST MODEL OUTPUT
AND IT APPEARS MUCH OF THIS HINGES ON WHERE EXACTLY BOUNDARY
STALLS. FOR NEW YORK CITY AND INTERIOR SECTIONS...FORECAST MODELS
DO INDICATE BETWEEN 1000 TO 2000 J/KG OF CAPE. AT THE
COAST...BETWEEN 500 AND 1000 J/KG OF CAPE FORECAST. THE NAM IS
SLIGHTLY HIGHER ACROSS THE REGION. THE REGION WILL ALSO BE NEAR
THE LEFT EXIT REGION OF A 100+ KT 250 HPA JET...AND HAVE 40-50 KT
OF 0-6 KM BULK SHEAR. IF WE DO REALIZE THE HIGHER INSTABILITY...HAVE
THE POTENTIAL FOR A FEW STRONG TO SEVERE STORMS WITH THE MAIN
THREAT BEING DAMAGING WINDS. HAVE CAPPED POPS AT 50 PERCENT AT
THIS TIME.

FOR HIGHS TUESDAY...GENERALLY USED A MAV/MET BLEND WITH MORE
WEIGHT ON THE MAVS. THIS YIELDS HIGHS IN THE UPPER 70S AND LOWER
80S...WARMEST IN NE NJ AND NYC.

STILL COULD SEE A FEW SHOWERS AND STORMS BEFORE MIDNIGHT WITH MOST
OF THE ACTIVITY SHIFTING SOUTH OF THE REGION AFTER MIDNIGHT AS
THE MAIN COLD FRONT SHIFTS SOUTH. THE UPPER LEVEL TROUGH AXIS ALSO
WILL BE SHIFTING SOUTH AND EAST AND TAKING THE BEST FORCING
WITH IT.

LOWS TUESDAY NIGHT IN THE UPPER 50S AND LOWER 60S WITH A MOSTLY
CLOUDY SKY CONDITION.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
ANY SHOWERS TAPER OFF EARLY WEDNESDAY MORNING AS HIGH PRES BUILDS
INTO THE REGION BEHIND THE DEPARTING COLD FRONT. THIS HIGH WILL THEN
DOMINATE THE WEATHER PATTERN FOR THE REST OF THE WEEK...WITH MAINLY
DRY CONDS WITH SEASONAL TEMPERATURES THROUGH FRIDAY.

THE HIGH MOVES OFFSHORE LATE FRIDAY...AND THEN A WARM FRONT WILL
LIFT NORTH THROUGH THE REGION BEHIND THE HIGH. THIS WILL BRING
WARMER AND MORE UNSETTLED WEATHER TO THE REGION WITH TEMPS WARMING
INTO THE 80S.

MCS ACTIVITY OVER THE MIDWEST BECOMES MORE LIKELY STARTING THIS
WEEKEND. THE REMNANTS OF THOSE SYSTEMS WILL WEAKEN AS THEY TRACK
EAST...BUT THERE MAY BE ENOUGH UPPER LEVEL ENERGY AND SFC
INSTABILITY FOR ISO-SCT AFTERNOON/EVENING TSTMS...MAINLY OVER
WESTERN PORTIONS OF THE CWA.

THE BEST CHANCES FOR WIDESPREAD SHRA/TSRA ACTIVITY WILL BE LATE
SUNDAY AND SUNDAY NIGHT AS LOW PRES DEVELOPS ALONG A WARM FRONT
LIFTING NORTH THROUGH THE REGION.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
FIRST ROUND OF CONVECTION EXITING OFF THE LI COAST...WITH A SECOND
ROUND THIS EVENING AS A WEAK COLD FRONT DROPS SE ACROSS UPSTATE
NY AND NEW ENGLAND. DUE TO STRONG WIND SHEAR ALOFT AND HIGH
INSTABILITY...SOME OF THESE STORMS COULD BECOME STRONG...AND
POSSIBLY SEVERE. THE MAIN SEVERE THREAT APPEARS TO BE TO THE
NORTH OF THE NYC TERMINALS AT THIS TIME. HOWEVER...THIS COULD
CHANGE WITH THE POTENTIAL FOR STRONGER CONVECTION TO REACH THE NYC
METRO AREA.

S/SW WINDS AT 8 TO 12 KT...G20KT FOR THE REST OF THIS AFTERNOON...
BECOMING LIGHT AND VARIABLE THIS EVENING AS A COLD FRONT STALLS
CLOSE TO THE AREA...THEN E/SE WED MORNING DEPENDING ON THE
PROXIMITY OF THE FRONT. THERE IS UNCERTAINTY WITH THE GUIDANCE AS
TO THE LOCATION OF THE FRONT TUE MORNING...WHICH WILL DEPEND OF
THE AMOUNT OF SOUTHWARD PROGRESS IT MAKES THIS EVENING. WINDS ON
TUE MAY VARY CONSIDERABLY FROM EITHER A LIGHT E/SE TO W/SW FLOW.

GENERALLY VFR...BUT MVFR/IFR IN ANY CONVECTION. RESIDUAL LOW-LEVEL
MOISTURE AND AN ONSHORE FLOW TONIGHT INTO TUE MAY ALSO RESULT IN
FOG/HAZE...ESPECIALLY OUTSIDE OF THE NYC TERMINALS.

POTENTIAL FOR ANOTHER ROUND OF STRONG CONVECTION TUE AFT...BUT
THIS WILL HEAVILY DEPEND ON THE LOCATION OF THE FRONT.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO THE TIMING AND
LOCATION OF CONVECTION THIS AFT AND EVE.

KLGA FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO THE TIMING AND
LOCATION OF CONVECTION THIS AFT AND EVE.

KEWR FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO THE TIMING AND
LOCATION OF CONVECTION THIS AFT AND EVE.

KTEB FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO THE TIMING AND
LOCATION OF CONVECTION THIS AFT AND EVE.

KHPN FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO THE TIMING AND
LOCATION OF CONVECTION THIS AFT AND EVE.

KISP FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO THE TIMING AND
LOCATION OF CONVECTION THIS AFT AND EVE.

.OUTLOOK FOR 18Z TUE THROUGH SAT...
.TUE...SCT SHOWERS AND TSTMS COULD BRING MVFR OR LOWER CONDITIONS.
.WED-SAT...VFR.

&&

.MARINE...
THUNDERSTORMS WILL MAINLY IMPACT LI SOUND THROUGH THIS EVENING AS
THEY TRACK SOUTH THROUGH CT. STORMS WILL BE CAPABLE OF WINDS
GREATER THAN 40 KT...HEAVY RAIN...AND DANGEROUS LIGHTNING. BY
03Z...WITH LOSS OF DIURNAL HEATING...STORMS WILL WIND DOWN.

OTHERWISE...WITH A RELATIVELY LIGHT PRESSURE GRADIENT OVER THE
REGION EXPECT WINDS TO GENERALLY BE 15 KT OR LESS THROUGH
TUESDAY...OUTSIDE OF AFTERNOON SEABREEZES EACH DAY AND ANY
THUNDERSTORMS. WAVES SHOULD REMAIN BELOW SCA LEVELS ON THE OCEAN
WATERS THROUGH TUESDAY NIGHT.

HIGH PRES BUILDS OVER THE WATERS STARTING ON WEDNESDAY AND MOVES
OFFSHORE ON SATURDAY. WINDS/WAVES WILL REMAIN BELOW SCA CRITERIA
THROUGH THE PERIOD.

&&

.HYDROLOGY...
BASIN AVERAGE QPF FROM ANY SHRA/TSTMS THIS AFTERNOON/EARLY EVENING
SHOULD BE LESS THAN .1 INCHES. THE PROBABILITY OF LOCALLY HEAVY
RAINFALL...AND HENCE ANY SIGNIFICANT HYDROLOGIC IMPACT IS LOW.

THERE IS THE POTENTIAL FOR 1/3-2/3 AN INCH OF BASIN AVERAGE
QPF...WITH LOCALLY HIGHER AMOUNTS POSSIBLE WITH CONVECTION
TUESDAY/TUESDAY EVENING. WITH PRECIPITABLE WATERS OF 1.25-1.5
INCHES...THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WITH
ANY STRONGER CONVECTION. THIS COULD CAUSE MINOR FLOODING OF
URBAN/POOR DRAINAGE AREAS.

THE PROBABILITY FOR WIDESPREAD SIGNIFICANT RAINFALL IS LOW FROM
THE MIDDLE THROUGH THE END OF THE WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPS/DS
NEAR TERM...MPS/DS
SHORT TERM...DS
LONG TERM...MPS
AVIATION...DW
MARINE...MPS/DS
HYDROLOGY...MPS/DS
Hazardous weather outlook, Jun 17, 6:33 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
633 PM EDT MON JUN 17 2013

CTZ006>008-010>012-181800-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
633 PM EDT MON JUN 17 2013

...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-181800-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
633 PM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-181800-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
633 PM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jun 17, 2:40 PM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
240 PM EDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     NORWALK                 41.09N  73.42W
06/17/2013                   FAIRFIELD          CT   LAW ENFORCEMENT

            TWO DIFFERENT REPORTS OF WIRES DOWN. TREE DOWN ON WIRES
            ON SCRIBNER AVENUE.

&&

LN
Special weather statement, Jun 17, 2:40 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
240 PM EDT MON JUN 17 2013

NJZ004-006-105>108-171915-
EASTERN ESSEX-EASTERN PASSAIC-EASTERN UNION-HUDSON-WESTERN
ESSEX-WESTERN UNION-
240 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORM WILL IMPACT EASTERN PASSAIC...ESSEX...HUDSON
AND NORTHERN UNION COUNTIES...

AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MADISON...AND MOVING EAST AT 30 MPH.

PEOPLE IN EASTERN PASSAIC...ESSEX...HUDSON AND NORTHERN UNION
COUNTIES...INCLUDING SUMMIT...MILLBURN...UNION...ORANGE...
BLOOMFIELD...NEWARK...HARRISON AND KEARNY...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4074 7438 4080 7437 4082 7434 4086 7432
      4088 7412 4086 7411 4086 7412 4083 7412
      4081 7414 4079 7415 4077 7413 4078 7410
      4066 7411 4067 7446 4067 7447

JMC
Special weather statement, Jun 17, 2:59 PM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
259 PM EDT MON JUN 17 2013

NYZ078-079-081-171930-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-
259 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF MILFORD TO PORT JEFFERSON...AND MOVING SOUTHEAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR MOUNT SINAI BY 305 PM.
  NEAR MIDDLE ISLAND BY 315 PM.
  NEAR WADING RIVER BY 325 PM.
  NEAR CALVERTON BY 330 PM.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4081 7276 4094 7316 4096 7317 4097 7316
      4097 7314 4098 7312 4097 7306 4097 7287
      4099 7265 4101 7258 4107 7247 4106 7241

JMC
Special weather statement, Jun 17, 3:09 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
309 PM EDT MON JUN 17 2013

NJZ006-108-NYZ072>075-176>179-172000-
BRONX-EASTERN UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN NASSAU-NORTHERN QUEENS-RICHMOND (STATEN
IS.)-SOUTHERN NASSAU-SOUTHERN QUEENS-
309 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORM WILL IMPACT BRONX...EASTERN UNION...HUDSON...
KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...QUEENS...RICHMOND (STATEN
ISLAND) AND WESTERN NASSAU COUNTIES...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWARK...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR JERSEY CITY BY 315 PM.
  NEAR BATTERY PARK BY 320 PM.
  NEAR LOWER EAST SIDE BY 325 PM.
  NEAR CROWN HEIGHTS BY 330 PM.
  NEAR CANARSIE BY 335 PM.
  NEAR FOREST HILLS BY 340 PM.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4062 7426 4071 7424 4069 7420 4069 7416
      4068 7414 4073 7411 4074 7413 4074 7417
      4078 7415 4076 7409 4079 7408 4082 7402
      4080 7398 4082 7397 4083 7380 4080 7377
      4083 7376 4083 7354 4058 7356

JMC
Local storm report, Jun 17, 4:53 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
453 PM EDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     NORWALK                 41.09N  73.42W
06/17/2013                   FAIRFIELD          CT   LAW ENFORCEMENT

            TWO DIFFERENT REPORTS OF WIRES DOWN. TREE DOWN ON WIRES
            ON SCRIBNER AVENUE.

0215 PM     MARINE TSTM WIND NORWALK                 41.09N  73.42W
06/17/2013  M59 MPH          FAIRFIELD          CT   MESONET

            NORWALK LIGHT MESONET

0215 PM     TSTM WND GST     NORWALK                 41.09N  73.42W
06/17/2013  M59 MPH          FAIRFIELD          CT   MESONET

            NORWALK LIGHT MESONET

0220 PM     TSTM WND DMG     NORWALK                 41.09N  73.42W
06/17/2013                   FAIRFIELD          CT   BROADCAST MEDIA

            LARGE TREE DOWN AT CALF PASTURE BEACH.

0324 PM     MARINE TSTM WIND 1 NE SAINT GEORGE       40.66N  74.06W
06/17/2013  M48 MPH          ANZ338             NY   MESONET

            ROBINS REEF MESONET

0340 PM     TSTM WND DMG     EAST FLATBUSH           40.65N  73.93W
06/17/2013                   KINGS              NY   EMERGENCY MNGR

            TREE FELL ONTO HOME. TIME ESTIMATED BY RADAR.

&&

LN
Special weather statement, Jun 17, 6:33 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
633 PM EDT MON JUN 17 2013

CTZ005-009-010-172315-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
633 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD AND SOUTHERN NEW HAVEN
COUNTIES...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DERBY TO
GEORGETOWN...OR ALONG A LINE EXTENDING FROM SHELTON TO 9 MILES SOUTH
OF NEWTOWN...AND MOVING SOUTHEAST AT 15 MPH.

SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO
1.5 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4130 7307 4132 7304 4131 7302 4126 7293
      4125 7295 4120 7301 4120 7304 4120 7306
      4117 7309 4116 7320 4113 7327 4131 7352
      4141 7320

JM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 1:35 PM EDTSpecial Weather StatementOKX40 min
Jun 17, 1:40 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region50 min
Jun 17, 2:29 PM EDTSpecial Weather StatementOKX31 min
Jun 17, 6:00 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region45 min
Jun 17, 6:20 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region25 min
Jun 17, 6:33 PM EDTSpecial Weather StatementOKX42 min
Jun 17, 6:52 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region3 hr

Nearby

Severe Thunderstorm Warnings in Connecticut, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.